Alert archive / Hawaii / Gale Warnings in 2022
Gale Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at May 7, 2022, 3:10 AM HST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2022, 3:10 AM HST (13:10 UTC)
- Expired
- May 8, 2022, 3:26 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
589 WHHW70 PHFO 071310 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 310 AM HST Sat May 7 2022 PHZ119>121-080215- /O.UPG.PHFO.SC.Y.0016.000000T0000Z-220508T0400Z/ /O.NEW.PHFO.GL.W.0002.220507T1310Z-220508T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- 310 AM HST Sat May 7 2022 ...GALE WARNING IN EFFECT UNTIL 6 AM HST SUNDAY... * WHAT...East winds 30 to 35 kt. Seas 8 to 12 feet. * WHERE...Maalaea Bay, Pailolo Channel and Alenuihaha Channel. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>118-122>124-080215- /O.EXT.PHFO.SC.Y.0016.000000T0000Z-220508T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 310 AM HST Sat May 7 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * WHAT...East winds 20 to 30 kt. Seas 7 to 10 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters, Maui County Leeward Waters, Big Island Windward Waters, Big Island Leeward Waters-Big Island Southeast Waters. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
1 follow-up statement
183 WHHW70 PHFO 081326 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 326 AM HST Sun May 8 2022 PHZ119>121-090400- /O.CAN.PHFO.GL.W.0002.000000T0000Z-220508T1600Z/ /O.EXB.PHFO.SC.Y.0016.000000T0000Z-220511T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- 326 AM HST Sun May 8 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...East winds 25 to 30 knots, except north winds 25 knots in Maalaea Bay. Seas 7 to 10 feet, except 2 to 3 feet in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel and Alenuihaha Channel. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>116-118-081430- /O.CAN.PHFO.SC.Y.0016.000000T0000Z-220508T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Leeward Waters- 326 AM HST Sun May 8 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below advisory thresholds, therefore the Small Craft Advisory has been cancelled. $$ PHZ123-124-090400- /O.EXT.PHFO.SC.Y.0016.000000T0000Z-220511T1600Z/ Big Island Leeward Waters-Big Island Southeast Waters- 326 AM HST Sun May 8 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 25 knots. Seas 7 to 10 feet. * WHERE...Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ117-122-090400- /O.EXT.PHFO.SC.Y.0016.000000T0000Z-220509T0400Z/ Maui County Windward Waters-Big Island Windward Waters- 326 AM HST Sun May 8 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 25 knots. * WHERE...Big Island Windward Waters and Maui County Windward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at May 7, 3:02 AM HST, 8 minutes earlier.
Area forecast discussion, May 7, 3:02 AM HST, 8 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 302 AM HST Sat May 7 2022 .SYNOPSIS... Increasing stability will allow strong trades to reside on the drier side of normal for the next few days. Trades will briefly ease in the breezy category early next week before restrengthening during mid-week. && .DISCUSSION... The closed low that has modulated the local weather during the last week is now being pulled northward in response to a digging trough over the north Pacific. As the trough crosses the Dateline, the resident closed low will transition to an open wave tonight before being absorbed back into the westerlies during Sunday morning. During this time, strong trades are poised to further strengthen as the upper trough axis pivots through the island chain from the southwest. Recent modeling indicates this trough will elicit a subtle surface reflection in the form of a trough emanating from equatorial latitudes, centered around 10N/165W and extending northeast toward the Big Island today through tonight. While the trough itself will not bring any direct changes to the local sensible weather, the tightening of the pressure gradient will cause trades over the eastern end of the state to further strengthen. In fact, gusts in the windier locales of Maui County and the Big Island were already near or in excess of 40 mph this morning, prompting the issuance of a wind advisory which will run through tonight. Extensive clouds will also remain a fixture over area skies during the next 24 hours as mid/upper southwest flow draws fairly deep elevated moisture over the area. Per the latest satellite imagery and area forecast soundings, these clouds will tend to be opaque, similar to yesterday, and will take the edge off of afternoon heat. A few high-based sprinkles will even be possible out of this cloud deck (or passing -ra/sn on the summits), but will amount to nothing more than a trace to a couple hundredths of an inch. Stability will increase this weekend through early next week as height rises in the wake of the departing low give way to building upper ridging from the west. Given that current radar imagery is void of any meaningful shower activity, confidence is increased in the dry appearance offered by both the hi-res and global models for the next few days. Trade wind showers will showers will remain on the drier side of normal as trades weaken slightly into the breezy category Sunday through Monday before restrengthening midweek. && .AVIATION... Strong trade winds will persist today, potentially easing somewhat tomorrow. AIRMET Tango will remain in effect for low- level turbulence to the lee of terrain through at least tonight. The low-levels of the island atmosphere will remain stable, and low clouds moving in from the E will produce little in the way of rainfall, but will produce periods of MVFR CIG over windward slopes, where AIRMET Sierra is posted for mountain obscuration. This AIRMET will likely be cancelled later this morning. Layered mid- and high-level clouds associated with a low aloft to the W of Kauai will persist in the short term, bringing areas of light icing, with a few rain drops reaching the surface. These clouds are expected to gradually diminish from W to E through tonight as the low weakens and lifts northward. Instability aloft is leading to moderate upper-level turbulence (based on PIREPs), and AIRMET Tango will remain posted for now, with decreasing turbulence aloft expected by tonight. && .MARINE... Strong easterly trade winds with speeds reaching gale-force levels in the typically windier waters between Maui County and the Big Island will continue through early Sunday. A Gale Warning is now in effect for these windier areas through this time. Elsewhere, the winds combined with rough seas hovering around the 10 ft advisory level supports the Small Craft Advisory continuing. The advisory may be scaled back to the typical windier waters Sunday through early next week as the winds ease slightly. Surf along south facing shores will return to the summer average (5 feet) today as the south swell moves out. No significant sources are expected from the south next week due to a large high pressure area setting up near our swell window around New Zealand. Surf along east facing shores will remain rough through next week due to the strong trades in place locally and upstream of the islands. Surf along exposed north and west facing shores will remain small through the upcoming week with mainly small background pulses moving through. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM HST Sunday for Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Kohala-Big Island Interior- Lanai Windward-Lanai Leeward-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-Kipahulu-South Haleakala- Big Island South-Big Island Southeast-Big Island North. Gale Warning until 6 AM HST Sunday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel. Small Craft Advisory until 6 AM HST Sunday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...JVC AVIATION...Birchard MARINE...Gibbs
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:00 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.